First Aid

First aid for Caffeine Overdose

Caffeine is a chemical which is present in tea, coffee, cola, guarana and other products. It is used mostly by athletes for stimulating there bodies. The caffeine poisoning mainly effects the central nervous system, heart and muscle functioning.

Immediate First aid:

  • Check the victims airway, breathing, and pulse frequently.
  • CPR can be given if needed.
  • If breathing, call the local poison control center or people residing in America can call the American Association of poison control centers.
  • If the person is conscious, call the emergency medical services.
  • Keep the person warm till the medical help arrives.
  • If the person is about to faint due to caffeine overdose, try to prevent a fall.
  • Make the person lie flat on the ground and the foot end should be elevated.
  • The elevation should be 12 inches above the ground.
  • Treat the victim for seizures and hypo tension as these are the side effects of caffeine overdose.
  • Charcoal mixture can be administered.
  • Death does not occur easily in caffeine over dose.
  • The fatal dosage can be equal to 40 cups when taken orally within a short period of time.

Before calling an emergency, check for the following:

  • The weight, age, and condition of the victim.
  • The name of the product.
  • The amount taken.
  • The time it was taken.

Dont’s:

  • Never give an unconscious person any drink or food.
  • Don’t keep a pillow under the head of an unconscious victim.
  • Never leave the person alone.
  • Never splash water on the face of the victim or slap an unconscious victim.

Effects of Caffeine Overdose :

  • Insomnia.
  • Excitement.
  • Nausea.
  • Depression.
  • Indigestion.
  • Hallucination.
  • Mania.
  • Sleep disorders.
  • Memory loss.
  • Irregular heart beat.
  • Frequent Urination.
  • Diarrhea.
  • Nervousness.
  • Restlessness.
  • Anxiety.
  • Lack of concentration.
  • Muscle twitching.
  • Tremors.

Where is caffeine found?

  • Soft drinks like coke, Pepsi, mountain dew.
  • Certain Tea leaves or powders.
  • Hot chocolate drinks.
  • Coffee.
  • Stimulants like vivarin, caffedrine, and others.

Medical Treatment:

  • The physician performs a gastric wash with a nasal tube inserted into the stomach.
  • The poisonous substance is removed by stomach wash.
  • Monitoring the vital signs like temperature, pulse and respiration.
  • Intravenous fluids are also administered to flush out the poisonous drug.
  • In very severe and rare cases death occurs due to convulsions and an irregular heart beat.

1 response to First aid for Caffeine Overdose

  1. now, i am suffering from bad indigestion and sometimes it is painful too.:~”

Leave a reply

Your email address will not be published. Required fields are marked *